Social Anxiety Support Forum banner
1 - 12 of 12 Posts

·
Registered
Joined
·
25 Posts
Discussion Starter · #1 ·
Hi there!

ok, so here's a little of my history....

When i started college i realized that my anxiety what not just "how i am" I would have a really hard time just sitting in class. My stomach would turn and i'd sweat a lot...enough to make me want to change my clothes. I wouldn't be able to sit too close to other classmates. I also had a hard time walking around the city alone.

I went on Zoloft (120 something MGs) and that lasted a few years until i decided to take myself off of it.

Since then i feel the anxiety creeping back and my doctor naturally tried to put me back on zoloft since it appeared to help me just fine in the past...

WELL...i have developed Tachycardia (heart beat over 100x per minute) and now many of these medications make me crazy! I have tried the zoloft as mentioned,Celexa, lexapro as well as Wellbutrin and even Lithium when another crazy doctor thought i was bipolar. They all gave me this rapid heart beat and restless feeling. I felt like i had an adrenaline rush and i could run for miles. I also noticed some tingling in my hands, arms, and sometimes face.

After almost giving up, my therapist mentioned Buspar which is an anti-anxiety not like xanex, and is supposedly less habit forming.

Just wondering if anyone else has felt these side effects from antidepressants or if anyone has tried Buspar?

xoxo
Stacy
 

·
Banned
Joined
·
1,375 Posts
I haven't tried buspar but I was on wellbutrin and lithium as well, but my psych felt they weren't working(and they werent) so I stopped taking them. Was also on effexor XR, which gave me horrible side effects, mostly when I was trying to ween myself of it. Since that, I just kinda refuse to use medication, as that isn't something I'm willing to go through again.
As for the heartbeat problem, there are medications that can slow it down, something called propranolol. I'm sure there are others too. What does your doctor say about your heartbeat?
 

·
Banned
Joined
·
232 Posts
busapr is heavily promoted to docs and has been available for a long time, it is generally regarded as useless giving placebo effect only by shrinks who specialise in anxiety

in theory it might make an antidepressant work better

you need to learn CBT relaxation skills, deep slow breathing and to ignore your heart, dont monitor or listen to it
a brief course of beta blocker meds would perhaps stop the hearts habit of too fast beating

welcome:)
 

·
Registered
Joined
·
25 Posts
Discussion Starter · #4 ·
As far as my heart goes, the tachycardia isn't severe, but its enough to feel uncomfortable and effect my sleep...my heart rate has reached over 160 beats per minute while in a "relaxed" state.... whereas the norm is above 60 but below 100. Amazingly enough, with all of my stress and anxiety, i have pretty low blood pressure so my doctor was at first hesitant to rx a beta blocker....however, with the increase of heart rate and that adrenaline rush of the other ssris and the like, my therapist thought that addressing the tachycardia might help with addressing the anxiety. i'm on a baby dosage of Atenolol (half a 25mg pill:again, for fear of lowering my blood pressure further)...i haven't seen consistent results...it may be a dosage issue. we'll see...i'll be seeing my doc tomorrow.

I've tried the breathing exercises and i've been working with my therapist on other cognitive things..positive thinking and so on....i've also read books on self esteem and cognitive exercises and continue to do so...i've made some progress and i will always attempt to make more, however my therapist can see that i'm trying really hard but with minimal results...she thinks that i may truly need a little help on a chemical level.

i've been on buspar (again a baby dosage of 15mg) for a couple of weeks now....i haven't had any epiphanies like some others have, but again, this may be a dosage issue... its the only thing that i don't have a terrible reaction to, so i'm willing to give this one a real go....

Thanks for the info from you both so far! :)
 

·
Registered
Joined
·
2,403 Posts
Buspar has not shown to be effective for social phobia. And many people on SAS think it sucks. ;)
 

·
Registered
Joined
·
2,403 Posts
Try Lyrica instead for GAD, it's approved for this condition in the EU and this randomized, controlled, double-blind multicenter study shows that 600mg pregabalin / day seem to be an effective and well tolerated treatment for social phobia:

http://www.ncbi.nlm.nih.gov/pubmed/15206660
 

·
Registered
Joined
·
25 Posts
Discussion Starter · #9 ·
I spoke to my doctor this morning...looks like Lyrica for GAD is out of the question at this point as it is an off label use in the US....don't think she'll go for rxing it. Thanks though!
 

·
Registered
Joined
·
9 Posts
Buspar has worked for my daughter. It is not a placebo effect for her - she doesn't know she is taking it! She was on 30mg to start. It worked extremely well for a month. Then it stopped. The doc increased the dose. Nothing. Then she asked if the prescriptions were from the same company. Turns out it wasn't. Went back to 30mg from the previous company. It worked again. Doc said buspar has only worked for 60% of those she prescribes it for. She has had 6 cases where a change in brands made a difference. Now we only get it from this one company.
 

·
Registered
Joined
·
9 Posts
We tried Lyrica. It had a beneficial effect but the side effects were too high. Particularly weight gain - something my 16 year old didn't like.
 
1 - 12 of 12 Posts
Top